Facebook Pixel
EmpowHER Guest
Q: 

Hey, so i'm 16 and i had sex with my boyfriend at about 5:30am one morning, and we didn't use protection even though i told him to. I took the morning after pill at about 12:30-1:00ish that same day/afternoon. My last period was on the 1st and we had sex

By Anonymous November 26, 2016 - 3:37pm
 
Rate This

on the 19th. does the morning after pill mimic symptoms of pregnancy? and what are my chance of being pregnant?
Thank you lots in advance

Add a Comment1 Comments

Guide

Dear Anon,

Thanks for your question. Anytime you have unprotected sex you risk becoming pregnant. The most common side effect of an emergency contraceptive is changing the woman’s cycle. Side effects may include changes in your period, nausea, lower abdominal pain, fatigue, headache, dizziness and breast tenderness. Some women may have changes in their period, a heavier or lighter next period, or a period that is early or late.

This is strong medicine, that can change your hormones and may affect your menstrual cycle for a couple of months. It should only be used in an emergency and not as birth control.

Here are some resources I'd like to share with you.
http://www.empowher.com/birth-control/content/facts-about-emergency-contraceptive-pills?page=0,1
and
http://www.empowher.com/media/reference/birth-control-center

Best,
Helena

November 26, 2016 - 6:21pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Tags:

Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!